Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Irregular period after delivery. Taken trapic tablet. Something to be worried?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
My wife has delivered 11 months ago to my daughter. My wifes menstrual cycles are not happening regularly. She breast feeds my daughter. She had her last cycle 40 days ago....usual cycle is 30 days....during the last cycle there was an extended bleeding to stop which she had taken trapic tablet as per our gynacologist. Is there some thing to be worried about?
Posted Wed, 7 Nov 2012 in Women's Health
Answered by Dr. Timothy Raichle 7 hours later
Hello, I would be happy to help you with your question.

While your wife continues to breastfeed, a hormone called prolactin remains elevated in her bloodstream. This hormone, when elevated, usually suppresses her cycles by preventing ovulation. In many cases, while breast-feeding, the suppression is not complete, and there can be some irregular cycling and bleeding. Sometimes, there is a buildup of the lining of the uterus that can start to shed and patients would experience unpredictable, sometimes daily bleeding.

The medication she was prescribed is an anti-inflammatory medication used to decrease cramping and bleeding. It is a good thought, but there are likely some better options to control her bleeding that might include:

1. Daily progesterone
2. Low dose birth control pills
3. The depo-provera shot

It is worth calling her OB/GYN provider tomorrow and ask about hormonal options. It is never a bad idea to check a pregnancy test if you have had unprotected intercourse.

I hope this helps. If you have more questions, please ask. Please also take a moment to give me feedback for this answer. Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor